Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 159, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 29, 2017, 8:53 PM CDT for Barton County, Vernon County, Missouri; Bourbon County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2017, 8:53 PM CDT (01:53 UTC)
- Expired
- Apr 29, 2017, 9:25 PM CDT
- In force
- 32 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bourbon County, KS, Barton County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 101 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 429 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
551
WUUS53 KSGF 300153
SVRSGF
KSC011-MOC011-217-300300-
/O.NEW.KSGF.SV.W.0159.170430T0153Z-170430T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
853 PM CDT SAT APR 29 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Bourbon County in southeastern Kansas...
Northwestern Barton County in southwestern Missouri...
Vernon County in west central Missouri...
* Until 1000 PM CDT
* At 853 PM CDT, severe thunderstorms were located along a line
extending from near Hepler to 7 miles northeast of Girard to Arma
to near Frontenac, moving north at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Prairie State Park... Nevada...
Fort Scott... Marmaton...
Liberal... Sheldon...
Mindenmines... Arcadia...
Walker... Bronaugh...
Fulton... Redfield...
Moundville... Richards...
Milo... Mapleton...
Deerfield... Burgess...
Metz... Stotesbury...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3803 9493 3804 9477 3804 9461 3806 9461
3806 9453 3805 9424 3803 9423 3805 9421
3804 9417 3775 9414 3744 9461 3767 9462
3767 9500
TIME...MOT...LOC 0153Z 201DEG 35KT 3760 9495 3760 9477 3755 9467 3744
9464
HAIL...<.75IN
WIND...60MPH
$$
Wise2 follow-up statements
848
WWUS53 KSGF 300219
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
919 PM CDT SAT APR 29 2017
MOC011-300229-
/O.CAN.KSGF.SV.W.0159.000000T0000Z-170430T0300Z/
Barton MO-
919 PM CDT SAT APR 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BARTON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3804 9476 3804 9461 3806 9461 3805 9424
3804 9423 3802 9424 3805 9421 3804 9417
3775 9427 3765 9436 3765 9461 3767 9462
3768 9493
TIME...MOT...LOC 0219Z 199DEG 50KT 3785 9472 3785 9454 3780 9444 3769
9441
$$
KSC011-MOC217-300300-
/O.CON.KSGF.SV.W.0159.000000T0000Z-170430T0300Z/
Bourbon KS-Vernon MO-
919 PM CDT SAT APR 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR EASTERN BOURBON AND VERNON COUNTIES...
At 919 PM CDT, severe thunderstorms were located along a line
extending from Fort Scott to 14 miles southeast of Fulton to near
Nevada to 6 miles west of Sheldon, moving north at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Nevada... Fort Scott...
Marmaton... Walker...
Bronaugh... Fulton...
Moundville... Richards...
Milo... Deerfield...
Metz... Stotesbury...
Horton... Pawnee Station...
Hiattville... Hammond...
Garland...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3804 9476 3804 9461 3806 9461 3805 9424
3804 9423 3802 9424 3805 9421 3804 9417
3775 9427 3765 9436 3765 9461 3767 9462
3768 9493
TIME...MOT...LOC 0219Z 199DEG 50KT 3785 9472 3785 9454 3780 9444 3769
9441
HAIL...<.75IN
WIND...60MPH
$$
Wise361
WWUS53 KSGF 300225
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
925 PM CDT SAT APR 29 2017
KSC011-MOC217-300235-
/O.CAN.KSGF.SV.W.0159.000000T0000Z-170430T0300Z/
Bourbon KS-Vernon MO-
925 PM CDT SAT APR 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOURBON AND VERNON
COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3804 9476 3804 9461 3806 9461 3805 9424
3804 9423 3802 9424 3805 9421 3804 9417
3775 9427 3765 9436 3765 9461 3767 9462
3768 9493
TIME...MOT...LOC 0224Z 201DEG 35KT 3790 9470 3790 9452 3785 9442 3774
9439
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:00 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Apr 29, 6:00 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
600 PM CDT Sat Apr 29 2017
.SYNOPSIS...
Issued at 242 PM CDT Sat Apr 29 2017
Serious flash flooding event ongoing across the parts of the area
early this afternoon with 3 flash flood emergencies ongoing and
flash flood warnings for a good portion of the southeast 2/3 of
the CWA.
Upper low was still over the 4 corners region with strong
diffluent flow across the southern and central plains. Strong
southerly low level jet of 40 to 50 kts continues to advect
copious amounts of moisture up and over a nearly stationary
boundary which was draped across southern Missouri, but was
showing some lifting to the north over south central Missouri,
where instability was rapidly increasing. Dewpoints south of the
front were in the low 70s. Shear remains favorable when combined
with the instability south of the front for all modes of severe
storms this afternoon and evening. Widespread PW values of 1.6 to
1.7 in. were located across the forecast area, so these
thunderstorms were very efficient rain producers.
Main focus will be with continued significant flooding as several
more waves of thunderstorms are expected through tonight and the
potential for severe storms south of the front, with all modes of
severe storms possible.
&&
.SHORT TERM...(This evening through Sunday)
Issued at 242 PM CDT Sat Apr 29 2017
Conditions have destabilized rather quickly south of the frontal
boundary over south central MO which has remained rain free for
much of the morning and early afternoon. Surface based CAPES have
surged into the 2500-3000 j/kg range as dewpoints have increased
from the low 60s to low 70s on the south side of the front. Have
around 30-40 kts of 0-6km shear and 35 to 40 kts of 0-1km low
level shear. These would indicate the potential of supercells this
afternoon and evening with all modes of severe storms, including
the potential of isolated tornadoes.
Short term convective models continue to show several waves of
thunderstorms moving through the area for the remainder of the
afternoon through Sunday morning which will add to the significant
flooding already going on. All of our forecast river points are in
flood forecast with most into moderate or major flood categories
and a few might go into record breaking territory. We are still
going with an additional 2 to near 4 inches of widespread rainfall
across the area before rain ends during the day Sunday.
The upper low should shift from the 4 corners region into central
KS by mid morning Sunday with the dry slot beginning to edge into
the western CWA. This should transition eastward during the day
with the bulk of the precipitation shifting east of the area by
midday. Could still have residual showers/light rain through the
afternoon Sunday.
.LONG TERM...(Sunday Night through Saturday)
Issued at 242 PM CDT Sat Apr 29 2017
With the large amplified ridge in place over the eastern U.S, the
upper low will move very slowly to the northeast through Monday.
Most of the wrap around moisture and associated precipitation
should remain north of the forecast area.
Another jetstreak start diving southeast into the northern Rockies
on Monday night which will begin to develop a trough and
eventually another closed upper low which will bring additional
precipitation to the area from Tuesday night into Thursday. Models
do have some differences, but all bring additional precipitation
and we are going another inch to inch and a half with this system.
Most of the instability will remain south of the area so we will
go with mainly isolated thunder in the southern part of the CWA
and showers across the north. Due to the significant ongoing
flooding though, additional rainfall will add to the flooding
issues.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 556 PM CDT Sat Apr 29 2017
Several waves of convection will persist through tonight across
the area which will have aviation forecasts going between MVFR and
IFR conditions. Stratus will occur behind the convection late
tonight into Sunday. Pressure gradient will tighten across the
area with the low to our west from late morning Sunday into the
afternoon. Will likely see winds from 20 to 35 mph at times.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Sunday evening for MOZ055>058-066>071-
077>083-088>098-101>106.
KS...Flash Flood Watch through Sunday evening for KSZ073-097-101.
&&
SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...LindenbergHazardous weather outlook, Apr 29, 7:16 PM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 716 PM CDT Sat Apr 29 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 716 PM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Hail risk. Limited Thunderstorm wind damage risk. Significant Flooding risk. Significant Lightning risk. DISCUSSION... Multiple rounds of thunderstorms with heavy rain will continue to impact the outlook tonight. Torrential rainfall will continue across the area which will cause significant and dangerous flooding to occur. There is a small risk that a strong storm may produce hail to the size of quarters and wind gusts up to 60 mph across far south central Missouri...however the severe risk is diminishing this evening. Flash flooding will be likely, especially south of a Pittsburg Kansas to Lake of the Ozarks line as additional waves of thunderstorms with heavy rain will impact the area through tonight. Additional rainfall amounts of two to four inches of rainfall with embedded higher amounts will be possible. This will lead to extensive flash flooding and moderate to major flooding on most of the rivers and streams in the area. Some record crest levels are even expected. A Flash Flood Watch is in effect for the entire outlook area through Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Residual flooding will continue Sunday through at least the first half of the workweek next week. Gusty winds of over 30 mph will be possible Sunday and Monday. There will be an additional risk for showers and a few thunderstorms by mid week next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Apr 29, 7:23 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HEAVY RAIN HARTVILLE 37.25N 92.51W
04/29/2017 E7.90 INCH WRIGHT MO BROADCAST MEDIA
REPORT FROM HARTVILLE , MO 7.9" SINCE
MIDIGHT.
&&
TEOLocal storm report, Apr 29, 7:25 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
725 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM FLASH FLOOD BAKERSFIELD 36.52N 92.14W
04/29/2017 OZARK MO EMERGENCY MNGR
HWY 142 IN BAKERSFIELD FLOODED VEHICLE IN
THE WATER. FD IS UNABLE TO LOCATE IT AT THIS
TIME.
&&
TEOLocal storm report, Apr 29, 7:28 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
728 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM FLASH FLOOD WEST PLAINS 36.72N 91.85W
04/29/2017 HOWELL MO BROADCAST MEDIA
SEVERE FLOODING IN WEST PLAINS. NO APPARENT
WAY OUT OF TOWN FROM THE SOUTH. MULTIPLE
MAIN ROADS HAVE WATER OVER THEM.
&&
TEOLocal storm report, Apr 29, 7:30 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
730 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HEAVY RAIN 2 WSW OLD LINN CREEK 38.06N 92.77W
04/29/2017 E5.00 INCH CAMDEN MO AMATEUR RADIO
5 INCHES HERE 4 NNW CAMDENTON, 4.1 SINCE
6AM.
&&
TEOLocal storm report, Apr 29, 7:53 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
753 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HEAVY RAIN 4 NNW BILLINGS 37.12N 93.57W
04/29/2017 E6.60 INCH GREENE MO AMATEUR RADIO
I'M 4MI WEST OF REPUBLIC AND 1 MILE NORTH OF
BILLINGS. AROUND HWY 174 AND HWY PP
INTERSECTION. 6.6" STORM TOTAL.
&&
TEOLocal storm report, Apr 29, 8:01 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM FLASH FLOOD 3 ESE GLIDEWELL 37.30N 93.28W
04/29/2017 GREENE MO EMERGENCY MNGR
2 FEET OF WATER ON 159 AT AA AND 84. 911 IS
REQUESTING BARRICADES.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:56 PM CDT | Special Weather Statement | SGF | Stone | 49 min |
| Apr 29, 11:09 PM CDT | Special Weather Statement | SGF | Jasper | 51 min |
| Apr 29, 11:11 PM CDT | Areal Flood Warning | SGF | Barton, Benton, Camden, Cedar, Dade, Hickory and 4 more | 12 hr |
| Apr 29, 11:13 PM CDT | Areal Flood Warning | SGF | Camden, Dallas, Hickory, Laclede, Maries, Miller and 4 more | 12 hr |
| Apr 29, 11:39 PM CDT | Flash Flood Warning | SGF | Barry, Barton, Dade, Jasper, Lawrence, McDonald and 2 more | 12 hr |
| Apr 29, 11:41 PM CDT | Flash Flood Warning | SGF | Douglas, Ozark, Taney | 12 hr |
| Apr 29, 11:54 PM CDT | Flash Flood Warning | SGF | Howell, Oregon, Shannon | 22 hr |
| Apr 29, 11:57 PM CDT | Flash Flood Warning | SGF | Dallas, Dent, Laclede, Phelps, Pulaski, Texas and 1 more | 22 hr |
| Apr 30, 12:01 AM CDT | Flash Flood Warning | SGF | Christian, Greene, Webster | 12 hr |
| Apr 30, 5:13 AM CDT | Special Weather Statement | SGF | Dade | 47 min |
| Apr 30, 11:13 AM CDT | Areal Flood Warning | SGF | Camden, Dallas, Hickory, Laclede, Maries, Miller and 4 more | 57 hr |
| Apr 30, 11:16 AM CDT | Areal Flood Warning | SGF | Barton, Benton, Camden, Cedar, Dade, Hickory and 4 more | 57 hr |
| Apr 30, 11:26 AM CDT | Areal Flood Warning | SGF | Barry, Barton, Dade, Jasper, Lawrence, McDonald and 1 more | 57 hr |
| Apr 30, 11:35 AM CDT | Flash Flood Warning | SGF | Christian, Douglas, Greene, Ozark, Stone, Taney and 1 more | 10 hr |
| Apr 30, 12:04 PM CDT | Flash Flood Warning | SGF | Miller | 12 hr |
| Apr 30, 12:19 PM CDT | Flash Flood Warning | SGF | Taney | 24 hr |
| Apr 29, 8:11 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 64 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.